Phoenix Rising: The Gift That Keeps on Giving All Year Long
This holiday season Jody Smith turns her eyes to the people of Phoenix Rising and gives thanks for you all ...
Discuss the article on the Forums.

Starting Clarithromycin- KDM patient

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by gdbennett, Apr 14, 2017.

?

How did you feel while taking clarithromycin?

  1. Better

    55.6%
  2. Worse

    0 vote(s)
    0.0%
  3. Far worse

    0 vote(s)
    0.0%
  4. Same

    22.2%
  5. Really made my gut issues worse as a result

    22.2%
  1. gdbennett

    gdbennett

    Messages:
    14
    Likes:
    20
    Hi- I'm a KDM patient and after many months I have received my prescriptions and am ready to begin taking clarithromycin for CPN and campylobacter infections. Any advice? Supplements or foods to avoid the days and weeks before and after?

    How did you feel on it? After? I have no idea if I'll be in the bed or running laps in the neighborhood.

    Thanks so much and wish me luck!
     
    MEMum and emsho like this.
  2. Jesse2233

    Jesse2233 Senior Member

    Messages:
    1,392
    Likes:
    3,329
    Haven't tried it, but good luck!
     
  3. Webdog

    Webdog Nothing left to say

    Tried clarithromycin/doxycycline combo for a couple months. Other than some nausea, I noticed no effects at all.

    ETA: One more side-effect. I did have some mild weight gain too.
     
    Last edited: Apr 16, 2017
  4. Valentijn

    Valentijn WE ARE KINA

    Messages:
    14,283
    Likes:
    45,783
    It seemed a bit helpful in general. I had a Lyme infection based on Borrelia and associated testing, as well as a history of dozens of tick bites while living in the woods in Oklahoma. Hence I also had a pretty typical jarisch-herxheimer reaction for a couple hours per day while on it, with fevers and hypotension. So I felt better in some ways, and worse due to the herxing. But there were no side-effects from the drug itself (IV form).
     
    MEMum likes this.
  5. Daffodil

    Daffodil Senior Member

    Messages:
    4,883
    Likes:
    4,607
    this drug helped me most of all. i have been on it for years. no issues with the medicine so far
     
    MEMum and Mel9 like this.
  6. knackers323

    knackers323 Senior Member

    Messages:
    1,251
    Likes:
    349
    @Daffodil do you know why it helps? Killibg something or immune modulating and anti inflammatory properties?

    I felt much better on it after 24 hours and back to hell 24 hours after stopping. Same effect multiple times.

    Is this your experience too?
     
    MEMum and Mel9 like this.
  7. Daffodil

    Daffodil Senior Member

    Messages:
    4,883
    Likes:
    4,607
    why are you stopping?

    for me, it is apparently acting on enterococcus even though the local doc says it has no activity against it.

    however, I should add that as I am writing this, it has been 7 days since I stopped responding to the medicine, after doing better on it for a long time (along with a tetracycline)
     
    MEMum likes this.
  8. knackers323

    knackers323 Senior Member

    Messages:
    1,251
    Likes:
    349
    @Daffodil i stop taking it as i feel and lose the effects so quickly that is probably is not the fact that its killing something off thats making me feel better.

    i also feel no better after 2 weeks on it than i do after 2 days so im thinking its not getting at the root cause and im cautious of doing further damage to the gut biodome than i already have.

    which many are proposing is the root cause. and that some drs have said is the reason why its making me feel better.

    i have a enterococcus overgrowth too, as im sure many cfsers and non cfsers do. your doc said klacid isnt effective against it, why do you feel it is?

    ive had docs say that it is, and is why i was given it to begin with. i also had drs say gut dysbiosys is the root cause. ive had one dr say his fecal test was worse than mine and he feels fine. i had a dr at the cdd say that there are no tests for gut bacteria that are any good anyway.

    if thats the case then how can he know what was in the fecal transplant he wanted to give me?

    unless he meant it was the commercially available tests only that were no good.

    haha. what the hell are we supposed to do. i, like everyone else dont know what direction to go, everything seems to contradict something else or works for a bit and then stops or works for one and not others etc,etc

    besides the physical torture, the mental anguish is hell. both of which are completely invisible to everyone around me. words do it no justice so it cant be explained to or understood by anyone. its like a very cruel trick being played on us.

    no one seems to know definitively what they are talking about. if there is no agreed conscenses on anything how are we supposed to work this thing out
     
    MEMum likes this.
  9. Charles555nc

    Charles555nc Senior Member

    Messages:
    527
    Likes:
    127
    I had medications that did the same, improvement but fell away immediately after taking a break. I am having some more lasting improvement with binders that bind to lyme/mold/fungus neurotoxins that are immunosuppressive.

    http://forums.phoenixrising.me/index.php?threads/making-progress-with-binders.53239/

    Clarithromycin gave me nightmares and crying fits when I took it for a month. "Everyone reacts differently" of course.
     
    MEMum likes this.

See more popular forum discussions.

Share This Page